Open Access
May 2005 Finding large Selmer Groups
Barry Mazur, Karl Rubin
J. Differential Geom. 70(1): 1-22 (May 2005). DOI: 10.4310/jdg/1143572012


In this paper, we show how to use a recent theorem of Nekovář [12] to produce families of examples of elliptic curves over number fields whose p-power Selmer groups grow systematically in Zpd-extensions. We give a somewhat different exposition and proof of Nekovář's theorem, and we show in many cases how to replace the fundamental requirement that the elliptic curve has odd p-Selmer rank by a root number calculation.


Download Citation

Barry Mazur. Karl Rubin. "Finding large Selmer Groups." J. Differential Geom. 70 (1) 1 - 22, May 2005.


Published: May 2005
First available in Project Euclid: 28 March 2006

zbMATH: 1211.11068
MathSciNet: MR2192059
Digital Object Identifier: 10.4310/jdg/1143572012

Rights: Copyright © 2005 Lehigh University

Vol.70 • No. 1 • May 2005
Back to Top